Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

Invariance of $ R$-groups between $ p$-adic inner forms of quasi-split classical groups


Authors: Kwangho Choiy and David Goldberg
Journal: Trans. Amer. Math. Soc. 368 (2016), 1387-1410
MSC (2010): Primary 22E50; Secondary 22E35
DOI: https://doi.org/10.1090/tran/6485
Published electronically: April 3, 2015
MathSciNet review: 3430367
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the reducibility of parabolically induced representations of non-split inner forms of quasi-split classical groups. The isomorphism of Arthur $ R$-groups, endoscopic $ R$-groups and Knapp-Stein $ R$-groups is established, as well as showing these $ R$-groups are isomorphic to the corresponding ones for the quasi-split form. This shows $ R$-groups are an invariant of the $ L$-packets. The results are applied to classify the elliptic spectrum.


References [Enhancements On Off] (What's this?)

  • [AV12] Jeffrey Adams and David A. Vogan Jr., The contragredient, arXiv:1201.0496.
  • [Art89] James Arthur, Unipotent automorphic representations: conjectures, Astérisque 171-172 (1989), 13-71. Orbites unipotentes et représentations, II. MR 1021499 (91f:22030)
  • [Art93] James Arthur, On elliptic tempered characters, Acta Math. 171 (1993), no. 1, 73-138. MR 1237898 (94i:22038), https://doi.org/10.1007/BF02392767
  • [Art13] James Arthur, The endoscopic classification of representations: Orthogonal and symplectic groups, American Mathematical Society Colloquium Publications, vol. 61, American Mathematical Society, Providence, RI, 2013. MR 3135650
  • [BG12] Dubravka Ban and David Goldberg, $ R$-groups and parameters, Pacific J. Math. 255 (2012), no. 2, 281-303. MR 2928553, https://doi.org/10.2140/pjm.2012.255.281
  • [BG14] Dubravka Ban and David Goldberg, $ R$-groups, elliptic representations, and parameters for $ GSpin$ groups, Forum Math., to appear
  • [BZ77] I. N. Bernstein and A. V. Zelevinsky, Induced representations of reductive $ {\mathfrak{p}}$-adic groups. I, Ann. Sci. École Norm. Sup. (4) 10 (1977), no. 4, 441-472. MR 0579172 (58 #28310)
  • [Bor79] A. Borel, Automorphic $ L$-functions, Automorphic forms, representations and $ L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 27-61. MR 546608 (81m:10056)
  • [Bor91] Armand Borel, Linear algebraic groups, 2nd ed., Graduate Texts in Mathematics, vol. 126, Springer-Verlag, New York, 1991. MR 1102012 (92d:20001)
  • [Cho14] Kwangho Choiy, Transfer of Plancherel measures for unitary supercuspidal representations between $ p$-adic inner forms, Canad. J. Math. 66 (2014), no. 3, 566-595. MR 3194161, https://doi.org/10.4153/CJM-2012-063-1
  • [CG15] Kwangho Choiy and David Goldberg, Transfer of $ R$-groups between $ p$-adic inner forms of $ SL_n$, Manuscripta Math. 146 (2015), no. 1-2, 125-152. MR 3294420, https://doi.org/10.1007/s00229-014-0689-3
  • [CL14] Kuok Fai Chao and Wen-Wei Li, Dual $ R$-groups of the inner forms of $ {\rm SL}(N)$, Pacific J. Math. 267 (2014), no. 1, 35-90. MR 3163476, https://doi.org/10.2140/pjm.2014.267.35
  • [CPSS11] J. W. Cogdell, I. I. Piatetski-Shapiro, and F. Shahidi, Functoriality for the quasisplit classical groups, On certain $ L$-functions, Clay Math. Proc., vol. 13, Amer. Math. Soc., Providence, RI, 2011, pp. 117-140. MR 2767514 (2012f:22036)
  • [DKV84] P. Deligne, D. Kazhdan, and M.-F. Vignéras, Représentations des algèbres centrales simples $ p$-adiques, Representations of reductive groups over a local field, Travaux en Cours, Hermann, Paris, 1984, pp. 33-117 (French). MR 771672 (86h:11044)
  • [Gol94] David Goldberg, Reducibility of induced representations for $ {\rm Sp}(2n)$ and $ {\rm SO}(n)$, Amer. J. Math. 116 (1994), no. 5, 1101-1151. MR 1296726 (95g:22016), https://doi.org/10.2307/2374942
  • [GS98] David Goldberg and Freydoon Shahidi, On the tempered spectrum of quasi-split classical groups, Duke Math. J. 92 (1998), no. 2, 255-294. MR 1612785 (99c:22024), https://doi.org/10.1215/S0012-7094-98-09206-7
  • [Han04] Marcela Hanzer, $ R$ groups for quaternionic Hermitian groups, Glas. Mat. Ser. III 39(59) (2004), no. 1, 31-48. MR 2055384 (2005d:22008), https://doi.org/10.3336/gm.39.1.04
  • [HC81] Harish-Chandra, A submersion principle and its applications, Proc. Indian Acad. Sci. Math. Sci. 90 (1981), no. 2, 95-102. MR 653948 (83h:22031), https://doi.org/10.1007/BF02837281
  • [Hen00] Guy Henniart, Une preuve simple des conjectures de Langlands pour $ {\rm GL}(n)$ sur un corps $ p$-adique, Invent. Math. 139 (2000), no. 2, 439-455 (French, with English summary). MR 1738446 (2001e:11052), https://doi.org/10.1007/s002220050012
  • [Her93] Rebecca A. Herb, Elliptic representations for $ {\rm Sp}(2n)$ and $ {\rm SO}(n)$, Pacific J. Math. 161 (1993), no. 2, 347-358. MR 1242203 (94i:22040)
  • [HS12] Kaoru Hiraga and Hiroshi Saito, On $ L$-packets for inner forms of $ SL_n$, Mem. Amer. Math. Soc. 215 (2012), no. 1013, vi+97. MR 2918491, https://doi.org/10.1090/S0065-9266-2011-00642-8
  • [HT01] Michael Harris and Richard Taylor, The geometry and cohomology of some simple Shimura varieties, Annals of Mathematics Studies, vol. 151, Princeton University Press, Princeton, NJ, 2001. With an appendix by Vladimir G. Berkovich. MR 1876802 (2002m:11050)
  • [JS04] Dihua Jiang and David Soudry, Generic representations and local Langlands reciprocity law for $ p$-adic $ {\rm SO}_{2n+1}$, Contributions to automorphic forms, geometry, and number theory, Johns Hopkins Univ. Press, Baltimore, MD, 2004, pp. 457-519. MR 2058617 (2005f:11272)
  • [Kot82] Robert E. Kottwitz, Rational conjugacy classes in reductive groups, Duke Math. J. 49 (1982), no. 4, 785-806. MR 683003 (84k:20020)
  • [Kot84] Robert E. Kottwitz, Stable trace formula: cuspidal tempered terms, Duke Math. J. 51 (1984), no. 3, 611-650. MR 757954 (85m:11080), https://doi.org/10.1215/S0012-7094-84-05129-9
  • [Kot86] Robert E. Kottwitz, Stable trace formula: elliptic singular terms, Math. Ann. 275 (1986), no. 3, 365-399. MR 858284 (88d:22027), https://doi.org/10.1007/BF01458611
  • [Kot97] Robert E. Kottwitz, Isocrystals with additional structure. II, Compositio Math. 109 (1997), no. 3, 255-339. MR 1485921 (99e:20061), https://doi.org/10.1023/A:1000102604688
  • [KS72] A. W. Knapp and E. M. Stein, Irreducibility theorems for the principal series, Conference on Harmonic Analysis (Univ. Maryland, College Park, Md., 1971), Springer, Berlin, 1972, pp. 197-214. Lecture Notes in Math., Vol. 266. MR 0422512 (54 #10499)
  • [MS00] Goran Muić and Gordan Savin, Complementary series for Hermitian quaternionic groups, Canad. Math. Bull. 43 (2000), no. 1, 90-99. MR 1749954 (2001g:22019), https://doi.org/10.4153/CMB-2000-014-5
  • [MW03] Colette Mœglin and Jean-Loup Waldspurger, Paquets stables de représentations tempérées et de réduction unipotente pour $ {\rm SO}(2n+1)$, Invent. Math. 152 (2003), no. 3, 461-623 (French). MR 1988295 (2005i:22019), https://doi.org/10.1007/s00222-002-0274-3
  • [O74] G. I. Ol'sanskii, Intertwining operators and complementary series in the class of representations induced from parabolic subgroups of the general linear group over a locally compact division algebra, Math. USSR-Sb.22 (1974), 217-254.
  • [PR94] Vladimir Platonov and Andrei Rapinchuk, Algebraic groups and number theory, Pure and Applied Mathematics, vol. 139, Academic Press, Inc., Boston, MA, 1994. Translated from the 1991 Russian original by Rachel Rowen. MR 1278263 (95b:11039)
  • [Sat71] I. Satake, Classification theory of semi-simple algebraic groups, Marcel Dekker, Inc., New York, 1971. With an appendix by M. Sugiura; Notes prepared by Doris Schattschneider; Lecture Notes in Pure and Applied Mathematics, 3. MR 0316588 (47 #5135)
  • [Sil78] Allan J. Silberger, The Knapp-Stein dimension theorem for $ p$-adic groups, Proc. Amer. Math. Soc. 68 (1978), no. 2, 243-246. MR 0492091 (58 #11245)
  • [Sil79] Allan J. Silberger, Correction: ``The Knapp-Stein dimension theorem for $ p$-adic groups''[Proc. Amer. Math. Soc. 68 (1978), no. 2, 243-246;MR 58 #11245], Proc. Amer. Math. Soc. 76 (1979), no. 1, 169-170.
  • [Spr98] T. A. Springer, Linear algebraic groups, 2nd ed., Progress in Mathematics, vol. 9, Birkhäuser Boston, Inc., Boston, MA, 1998. MR 1642713 (99h:20075)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 22E50, 22E35

Retrieve articles in all journals with MSC (2010): 22E50, 22E35


Additional Information

Kwangho Choiy
Affiliation: Department of Mathematics, Oklahoma State University, Stillwater, Oklahoma 74078-1058
Email: kwangho.choiy@okstate.edu

David Goldberg
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
Email: goldberg@math.purdue.edu

DOI: https://doi.org/10.1090/tran/6485
Keywords: $R$-groups, $p$-adic inner forms of classical groups, $L$-packets, tempered spectrum, elliptic spectrum
Received by editor(s): October 13, 2013
Received by editor(s) in revised form: May 18, 2014
Published electronically: April 3, 2015
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society